MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A
Catalog Number NL8508330
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the hermetic lumbar catheter, open tip (b)(6) was implanted in a patient and after 2 days, the user noticed that the catheter was torn and there was disintegration of the catheter cover.The catheter was recovered without any problem.No patient injury has been reported.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hermetic lumbar catheter, open tip (nl8508330) was returned for evaluation: device history record (dhr): the dhr was reviewed and no anomalies was observed during its manufacturing, packaging, and inspection process that could be related to the reported condition.Failure analysis: the returned catheter was visually inspected, and it was found that the tip was complete.The catheter has a slanted open tip and 3 holes just as shown in the drawing of "shunt, lumbar peritoneal and lumbar drainage catheter".This catheter has no ¿catheter cover¿ since it is an open-end/open-tip catheter.Therefore, the catheter was not torn and there is no "catheter cover" to disintegrate.Therefore, the reported condition is unconfirmed since the returned device has no defects and per design it has the slanted open tip.Root cause: the complaint is considered unconfirmed since the device is as manufactured.Notwithstanding, it appears that the user thought to have used a closed-end catheter which would have a black plug or cover¿ at the tip (proximal to patient) of catheter.No capa escalation is necessary since the returned device has no defects and per design it has a slanted open tip, the catheter tip was not torn, and it does not have a cover to disintegrate.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, OPEN TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22008782
Report Number2648988-2025-00012
Device Sequence Number15427059
Product Code JXG
UDI-Device Identifier10381780072393
UDI-Public10381780072393
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNL8508330
Device Lot Number7461052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown